Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: long lasting period whilst taking mycrogynon 30


 k0614938 - Sat Sep 19, 2009 1:42 pm

Hello,

I am 21 yrs and have been taking microgynon 30 for about 3 years now, i must admit i am quite forgetful and don't take my pill at the same time everyday and often miss days. I have never experienced any problems like this before but on thursday 10th september 2009 i began a period, it was unexpected as i was in the middle of my pack but had forgot to take a pill for 3 days, on the thursday i took a pill and later that day i started to bleed. For the first couple days it was just like a normal period (which usually lasts 3-5 days) it then got a lot lighter as if i was about to finish but i am now still bleeding, yesterday it got a bit heavier but today it is light again. I want to stop taking the pill but i don't know what to do, should i just not take it and see what happen?. I am worried about the bleeding could it be something other than interfernce with my pills?
 Debbie Miller, RN - Fri Sep 25, 2009 10:15 pm

User avatar Hello,
I suspect it is the pill inconsistency that is causing this problem. You can just stop taking the pill and let your body adjust if you wish. Chances are in a few months you will achieve some regularity. However, if you don't want to become pregnant you should find an alternate method of contraception.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us